×

zbMATH — the first resource for mathematics

A survey on paracomplex geometry. (English) Zbl 0856.53049
A geometry related to the algebra of paracomplex numbers [P. Liberman, Ann. Mat. Pura Appl., IV. Ser. 36, 27-120 (1954; Zbl 0056.15401)] is called a paracomplex geometry. The present paper is a very nice survey of many beautiful results from different points of view.
Examples of paracomplex manifolds are given and different types of paracomplex manifolds are discussed.
Undoubtedly, this survey will be very useful to many researchers interested in such topics.
Reviewer: R.Roşca (Paris)

MSC:
53C55 Global differential geometry of Hermitian and Kählerian manifolds
PDF BibTeX XML Cite
Full Text: DOI Link
References:
[1] F.S. Ahrarov and A.P. Norden, Intrinsic geometry of analytical surfaces in the space of non-degenerate \(0\)-couples , Izv. Mat. 8 (1978), 19-30 (Russian).
[2] C. Allamigeon, Espaces homogènes symétriques à groupe semi-simple , C.R. Acad. Sci. Paris Sér. I Math. 243 (1956), 121-123. · Zbl 0075.31701
[3] F. Amato, CR-sous-variétés co-isotropes inducées dans une \(C^\infty\)-variété pseudo-riemannienne neutre , Boll. Un. Mat. Ital. A 4 (1985), 433-440. · Zbl 0583.53046
[4] W. Ambrose and I.M. Singer, On homogeneous manifolds , Duke Math. J. 25 (1958), 647-669. · Zbl 0134.17802
[5] G. Arca, Variétés pseudo-riemanniennes structurées par une connexion spin-euclidienne et possédant la propiété de Killing , C.R. Acad. Sci. Paris Sér. I Math. 290 (1980), 839-842. · Zbl 0443.53041
[6] G. Arca, R. Caddeo and R. Rosca, Variétés para-kähleriennes possédant la propriété concirculaire , C.R. Acad. Sci. Paris Sér. I Math. 286 (1978), 1209-1212. · Zbl 0396.53032
[7] C. Bejan, A classification of the almost parahermitian manifolds , Proc. Conference on Diff. Geom. and Appl., Dubrovnik, (1988), 23-27. · Zbl 0683.53034
[8] ——–, Almost parahermitian structures on the tangent bundle of an almost paracohermitian manifold , Proc. Fifth Nat. Sem. Finsler and Lagrange spaces, Brasov, (1988), 105-109. · Zbl 0677.53046
[9] ——–, Structuri hiperbolice pe diverse spatii fibrate , Ph.D. thesis, Iaşi, 1990.
[10] A. Bejancu and T. Otsuki, General Finsler connections on a Finsler vector bundle , Kodai Math. J. 10 (1987), 143-152. · Zbl 0645.53040
[11] M. Berger, Les espaces symétriques non compacts , Bull. Soc. Math. 74 (1957), 85-177. · Zbl 0093.35602
[12] F. Bien, D-modules and spherical representations , Math. Notes 39 , Princeton Univ. Press, 1990.
[13] É. Cartan, Sur une classe remarquable d’espaces de Riemann , Bull. Soc. Math. 54 (1926), 214-264. · JFM 52.0425.01
[14] S.S. Chern, Einstein hypersurfaces in a Kählerian manifold of constant holomorphic curvature , J. Differential Geometry 1 (1967), 21-31. · Zbl 0168.19505
[15] W.K. Clifford, A preliminary sketch on biquaternions , Proc. London Math. Soc. 4 (1873), 381-395. Reprinted in: Mathematical papers , Chelsea Publ., New York, 1968.%%181-200. · JFM 05.0280.01
[16] ——–, On the theory of screws in a space of constant curvature , id., 402-405.
[17] ——–, On the motion of a body in a elliptic space , 1874, id., 378-384.
[18] ——–, Further note on biquaternions , id., 385-396.
[19] V. Cruceanu, Connexions compatibles avec certaines structures sur un fibré vectoriel banachique , Czechoslovak Math. J. 24 (1974), 126-142. · Zbl 0308.58003
[20] ——–, Certaines structures sur le fibré tangent , Proc. Inst. Math. Iaşi, Ed. Acad. Rom. (1976), 41-49. · Zbl 0379.53012
[21] ——–, Une structure parakählerienne sur le fibré tangent , Tensor (N.S.) 39 (1982), 81-84.
[22] ——–, Sur certains morphismes des structures géométriques , Rend. Mat. Appl. 6 (1986), 321-332. · Zbl 0677.53041
[23] ——–, Une classe de structures géométriques sur le fibré cotangent , Tensor (N. S.),
[24] A. Crumeyrolle, Variétés différentiables à coordonnées hypercomplexes. Application à une géométrisation et à une généralisation de la théorie d’Einstein-Schrödinger , Ann. Fac. Sci. Toulouse 26 (1962), 105-137. · Zbl 0133.45002
[25] J.E. D’Atri and H.K. Nickerson, The existence of special orthonormal frames , J. Differential Geom. 2 (1968), 393-409. · Zbl 0179.50601
[26] H. Doi, A classification of certain symmetric Lie algebras , Hiroshima Math. J. 11 (1981), 173-180. · Zbl 0476.17004
[27] C. Ehresmann, Sur les variétés presque complexes , Act. Proc. Intern. Cong. Math., (1950), 412-419. · Zbl 0049.12904
[28] M. Flensted-Jensen, Spherical functions on a real semisimple group. A method of reduction to the complex case , J. Funct. Anal. 30 (1978), 106-146. · Zbl 0419.22019
[29] ——–, Discrete series for semisimple symmetric spaces , Ann. of Math. 111 (1980), 253-311. JSTOR: · Zbl 0462.22006
[30] H. Freudenthal, Lie groups in the foundations of geometry , Adv. Math. 1 (1970), 145-190. · Zbl 0125.10003
[31] A. Fujimoto, Theory of G-structures , Study Group of Geom., 1972. · Zbl 0235.53035
[32] P.M. Gadea and A. Montesinos Amilibia, Spaces of constant paraholomorphic sectional curvature , Pacific J. Math. 136 (1989), 85-101. · Zbl 0706.53024
[33] ——–, The paracomplex projective spaces as symmetric and natural spaces , Indian J. Pure Appl. Math. 23 (1992), 261-275. · Zbl 0766.53027
[34] ——–, Totally umbilical pseudo-Riemannian submanifolds of the paracomplex projective space , Czechoslovak Math. J. 44 (1994), 741-756. · Zbl 0824.53056
[35] P.M. Gadea and J. Muñoz Masqué, Classification of almost para-Hermitian manifolds , Rend. Mat. Appl. 11 (1991), 377-396. · Zbl 0729.53035
[36] ——–, Classification of homogeneous parakählerian space forms , Nova J. Algebra Geom. 1 (1992), 111-124. · Zbl 0872.53034
[37] P.M. Gadea and J.A. Oubiña, Homogeneous pseudo-Riemannian structures and homogeneous almost para-Hermitian structures , Houston J. Math. 18 (1992), 449-465. · Zbl 0760.53029
[38] V.V. Goldberg and R. Rosca, Biconformal vector fields on manifolds endowed with a certain differential conformal structure , Houston J. Math. 14 (1988), 81-95. · Zbl 0659.53036
[39] J.T. Graves, On a connection between the general theory of normal couples and the theory of complete quadratic functions of two variables , Phil. Magaz., London-Edinburgh-Dublin, 26 (1845), 315-320.
[40] A. Gray and L.M. Hervella, The sixteen classes of almost Hermitian manifolds and their linear invariants , Ann. Mat. Pura Appl. 123 (1980), 35-58. · Zbl 0444.53032
[41] J. Hilgert, The hyperboloid as ordered symmetric space , Sem. Sophus Lie 1 (1991), 135-142. · Zbl 0806.22010
[42] J. Hilgert, G. ’Olafsson and B. Ørsted, Hardy spaces associated to symmetric spaces of Hermitian type , Math. Gottingensis, Heft 29 , 1989.
[43] S. Ianuş and R. Rosca, Variétés para-Kähleriennes structurées par une connexion géodesique , C.R. Acad. Sci. Paris Sér. I Math. 280 (1975), 1621-1623. · Zbl 0316.53030
[44] G. Jensen and M. Rigoli, Neutral surfaces in neutral four-spaces , Matematiche (Catania) 45 (1991), 407-443. · Zbl 0757.53035
[45] M. Kanai, Geodesic flows of negatively curved manifolds with stable and unstable flows , Ergodic Theory Dynamical Systems 8 (1988), 215-239. · Zbl 0634.58020
[46] S. Kaneyuki, On classification of parahermitian symmetric spaces , Tokyo J. Math. 8 (1985), 473-482. · Zbl 0592.53042
[47] ——–, On orbit structure of compactifications of parahermitian symmetric spaces , Japan. J. Math. 13 (1987), 333-370. · Zbl 0645.53027
[48] S. Kaneyuki, A decomposition theorem for simple Lie groups associated with parahermitian symmetric spaces , Tokyo J. Math. 10 (1987), 363-373. · Zbl 0644.53046
[49] ——–, On a remarkable class of homogeneous symplectic manifolds , Proc. Japan Acad. Math. Sci. 67 (1991), 128-131. · Zbl 0745.53028
[50] ——–, Homogeneous symplectic manifolds and dipolarizations in Lie algebras , Tokyo J. Math. 15 (1992), 313-325. · Zbl 0781.53027
[51] ——–, On the subalgebras \(\mathfrak g_0\) and \(\mathfrak g_ev\) of semisimple graded Lie algebras , J. Math. Soc. Japan 45 (1993), 1-19. · Zbl 0790.17015
[52] S. Kaneyuki and H. Asano, Graded Lie algebras and generalized Jordan triple systems , Nagoya Math. J. 112 (1988), 81-115. · Zbl 0699.17021
[53] S. Kaneyuki and M. Kozai, Paracomplex structures and affine symmetric spaces , Tokyo J. Math. 8 (1985), 81-98. · Zbl 0585.53029
[54] ——–, On the isotropy group of the automorphism group of a parahermitian symmetric space , Tokyo J. Math. 8 (1985), 483-490. · Zbl 0592.53043
[55] S. Kaneyuki and F. Williams, On a class of quantizable co-adjoint orbits , Algebras Groups Geom. 2 (1985), 70-94. · Zbl 0573.58006
[56] ——–, Almost paracontact and parahodge structures on manifolds , Nagoya Math. J. 99 (1985), 173-187. · Zbl 0576.53024
[57] P.F. Kelly and R.B. Mann, Ghost properties of algebraically extended theories of gravitation , Classical Quantum Gravity 3 (1986), 705-712.
[58] V.F. Kirichenko, Tangent bundles from the point of view of generalized Hermitian geometry , Izv. Vyssh. Uchebn. Zaved. Mat., Math. 7 (1984), 50-58 (Russian); Soviet Math. (Iz. VUZ) 28 (1984), 63-74 (English). · Zbl 0553.53021
[59] A. Kirillov, Unitary representations of nilpotent groups , Russian Math. Surveys 17 (1962), 53-104. · Zbl 0106.25001
[60] F. Klein, Vergleichende Betrachtungen über neuere geometrische Vorschungen , A. Deichert, Erlangen, 1872. · JFM 04.0229.01
[61] S. Kobayashi and T. Nagano, Filtered Lie algebras and geometric structures , I, J. Math. Mech. 13 (1964), 875-908. · Zbl 0142.19504
[62] S. Kobayashi and K. Nomizu, Foundations of differential geometry , Intersc. Publ., 1963 and 1969. · Zbl 0119.37502
[63] A. Korányi and J.A. Wolf, Realization of Hermitian symmetric spaces as generalized half-planes , Ann. of Math. 81 (1965), 265-288. JSTOR: · Zbl 0137.27402
[64] B. Kostant, Quantization and unitary representations. Part I: Prequantization , Lect. notes in Math., 170 , Springer-Verlag, 1970. · Zbl 0223.53028
[65] A.P. Kotelnikov, Twist calculus and some of its applications to geometry and mechanics , Kazan, 1895 (Russian). · Zbl 1396.74069
[66] G. Kunstatter and J.W. Moffat, Geometrical interpretation of a generalized theory of gravitation , J. Math. Phys. 24 (1986), 886. · Zbl 0508.53037
[67] P. Libermann, Sur les structures presque paracomplexes , C.R. Acad. Sci. Paris Sér. I Math. 234 (1952), 2517-2519. · Zbl 0046.15601
[68] ——–, Sur le problème d’équivalence de certaines structures infinitésimales , Ann. Mat. Pura Appl. (4) 36 (1954), 27-120. · Zbl 0056.15401
[69] R.B. Mann, New ghost-free extensions of general relativity , Classical Quantum Gravity 6 (1989), 41-57. · Zbl 0662.53067
[70] G. Markov and M. Prvanović, \(\pi\)-holomorphically planar curves and \(\pi\)-holomorphically projective transformations , Publ. Math. Debrecen, 37 (1990), 273-284. · Zbl 0722.53009
[71] S. Matsumoto, Discrete series for an affine symmetric space , Hiroshima Math. J. 11 (1981), 53-79. · Zbl 0474.43013
[72] O. Mayer, Géométrie biaxiale différentielle des courbes , Bull. Math. Soc. Roum. Sci. 4 (1938), 1-4. · Zbl 0020.06902
[73] ——–, Biaxiale Differentialgeometrie der Kurven und Regelflëchen , Anal. Sci. Univ. Jassy 27 (1941), 327-410.
[74] O. Mayer, Geometria biaxiala diferentiala a suprafeţelor , Lucr. Ses. Şti. Acad. Rep. Pop. Romàne, 1950, 1-7.
[75] R. Miron and G. Atanasiu, Existence et arbitrariété des connexions compatibles à une structure Riemann généralisée du type presque k-horsymplectique métrique , Kodai Math. J. 6 (1983), 228-237. · Zbl 0522.53035
[76] J.W. Moffat, New theory of gravitation , Phys. Rev. 19 (1979), 3554-3558. · Zbl 1222.83146
[77] ——–, Nonsymmetric gravitation theory and its experimental consequences ,
[78] ——–, Review of the nonsymmetric gravitational theory , Summer Inst. on Gravit., Banff Center, Banff, Alberta, Canada, 1990.
[79] G. ’Olafsson, Symmetric spaces of Hermitian type , Differential Geom. Appl. 1 (1991), 195-233. · Zbl 0785.22021
[80] ——–, Causal symmetric spaces , Math. Gottingensis, Heft 15 , 1990.
[81] G. ’Olafsson and B. Ørsted, The holomorphic discrete series for affine symmetric spaces , J. Funct. Anal. 81 (1988), 126-159. · Zbl 0678.22008
[82] G.I. Ol’shanskii, Invariant cones in Lie algebras, Lie semigroups and the holomorphic discrete series , Functional Anal. Appl. 15 (1982), 275-285. · Zbl 0503.22011
[83] Z. Olszak, On conformally flat parakählerian manifolds , Math. Balkanica (N.S.) 5 (1991), 302-307. · Zbl 0762.53043
[84] V. Oproiu, A pseudo-Riemannian structure in Lagrange geometry , An. Ştiinţ. Univ. “Al. I. Cuza” Iaşi Secţ. I a Mat. 33 (1987), 239-254. · Zbl 0649.53018
[85] T. Oshima and T. Matsuki, A description of discrete series for semisimple symmetric spaces : Group representations and systems of Differential Equations , Adv. Stud. Pure Math. 4 (1984), 331-390, Kinokuniya, Tokyo and North-Holland, Amsterdam. · Zbl 0577.22012
[86] R.B. Pal and R.S. Mishra, Hypersurfaces of almost hyperbolic Hermite manifolds , Indian J. Pure Appl. Math. 11 (1980), 628-632. · Zbl 0428.53006
[87] D. Papuc, Sur les variétés des espaces kleinéens à groupe linéaire compléte-ment reductible , C. R. Acad. Sci. Paris Sér. I Math. 256 (1963), 62-64; 589-591. · Zbl 0112.36603
[88] E.M. Patterson, Riemann extensions which have Kähler metrics , Proc. Roy. Soc. Edinburgh Sect. A 64 (1954), 113-126. · Zbl 0057.14003
[89] ——–, Symmetric Kähler spaces , J. London Math. Soc. 30 (1955), 286-291. · Zbl 0065.14901
[90] ——–, A characterization of Kähler manifolds in terms of parallel fields of planes , J. London Math. Soc. 28 (1958), 260-269. · Zbl 0051.39502
[91] M. Prvanović, Holomorphically projective transformations in a locally product space , Math. Balkanica 1 (1971), 195-213. · Zbl 0221.53062
[92] P.K. Rashevskij, The scalar field in a stratified space , Trudy Sem. Vektor. Tenzor. Anal. 6 (1948), 225-248.
[93] R. Rosca, Variétés pseudo-riemanniennes \(V^n,n\) de signature \((n,n)\) et à connexion self-orthogonale involutive , C. R. Acad. Sci. Paris Sér. I Math. 280 (1974), 959-961. · Zbl 0283.53046
[94] ——–, Quantic manifolds with para-co-Kählerian structures , Kodai Math. Sem. Rep. 27 (1976), 51-61. · Zbl 0328.53029
[95] ——–, Para-Kählerian manifolds carrying a pair of concurrent self-ortho-gonal vector fields , Abh. Math. Sem. Univ. Hamburg 46 (1977), 205-215. · Zbl 0316.53029
[96] ——–, Espace-temps possédant la propriété géodésique , C.R. Acad. Sci. Paris Sér. I Math. 285 (1977), 305-308. · Zbl 0362.53012
[97] ——–, Sous-variétés anti-invariantes d’une variété parakählerienne structurée par une connexion géodesique , C.R. Acad. Sci. Paris Sér. I Math. 287 (1978), 539-541. · Zbl 0416.53036
[98] ——–, CR-hypersurfaces à champ normal covariant décomposable incluses dans une variété pseudo-riemannienne neutre , C.R. Acad. Sci. Paris Sér. I Math. 292 (1981), 287-290. · Zbl 0466.53008
[99] ——–, CR-sous-variétés co-isotropes d’une variété parakählerienne , C.R. Acad. Sci. Paris Sér. I Math. 298 (1984), 149-151. · Zbl 0559.53024
[100] ——–, Variétés neutres M admettant une structure conforme symplectique et feuilletage coisotrope , C.R. Acad. Sci. Paris Sér. I Math. 300 (1985), 631-634. · Zbl 0585.53046
[101] R. Rosca and L. Vanhecke, Les sous-variétés isotropes et pseudo-isotropes d’une variété hyperbolique à n dimensions , Verh. Konink. Acad. Wetensch. België 38 (1976), 136. · Zbl 0343.53008
[102] W. Rossmann, The structure of semisimple symmetric spaces , Canad. J. Math. 31 (1979), 157-180. · Zbl 0357.53033
[103] B.A. Rozenfeld, History of non-Euclidean geometries , Springer-Verlag, 1988.
[104] ——–, On unitary and stratified spaces , Trudy Sem. Vektor. Tenzor. Anal. 7 (1949), 260-275 (Russian). · Zbl 0040.24501
[105] B.A. Rozenfeld, Projective geometry as metric geometry , Trudy Sem. Vektor. Tenzor. Anal. 8 (1950), 328-354 (Russian).
[106] ——–, Non-Euclidean geometries over the complex and the hypercomplex numbers and their application to real geometries , in 125 years of Lobatchevski non-Euclidean geometry , Moskow-Leningrad, 1952, 151-156.
[107] ——–, Non-Euclidean geometries , Gosudarstv. Izdat. Tehn.-Teor. Lit., Moskow, 1955 (Russian). · JFM 47.0963.03
[108] B.A. Rozenfeld, N.V. Dushina and I.N. Semenova, Differential geometry of real \(2\)-surfaces in dual Hermitian Euclidean and elliptic spaces , Trudy Geom. Sem. Kazan. Univ. 19 (1989), 107-120 (Russian). · Zbl 0728.53007
[109] H.S. Ruse, On parallel fields of planes in a Riemannian manifold , Quart. J. Math. Oxford Ser. 20 (1949), 218-234. · Zbl 0035.38004
[110] N. Salingaros, Algebras with three anticommuting elements. (II) Two algebras over a singular field , J. Math. Phys. 22 (1981), 2096-2100. · Zbl 0472.15015
[111] E. Study, The geometry of dynames , Leipzig, 1903.
[112] M. Takeuchi, Cell decompositions and Morse equalities on certain symmetric spaces , J. Fac. Sci. Univ. Tokyo Sect. IA Math. 12 (1965), 81-191. · Zbl 0144.22804
[113] ——–, Stability of certain minimal submanifolds of compact Hermitian symmetric spaces , Tôhoku Math. J. 36 (1984), 293-314. · Zbl 0528.53047
[114] I. Vaisman, On locally conformal almost Kähler manifolds , Israel J. Math. 24 (1976), 338-351. · Zbl 0335.53055
[115] V.V. Vyshnevskij, A.P. Shirokov and V.V. Shurygin, Spaces over algebras , Kazan Univ., 1985 (Russian). · Zbl 0592.53001
[116] J.A. Wolf, Spaces of constant curvature , Publish or Perish, 1977.
[117] Y.C. Wong, Fields of parallel planes in affinely connected spaces , Quart. J. Math. Oxford 4 (1953), 241-253. · Zbl 0052.18003
[118] I.M. Yaglom, A simple non-Euclidean geometry and its physical basis , Springer-Verlag, Berlin-New York, 1979. · Zbl 0393.51013
[119] K. Yano and S. Ishihara, Tangent and cotangent bundles , Marcel Dekker, New York, 1973. · Zbl 0262.53024
[120] Z.-Z. Zhong, On the hyperbolic complex linear symmetry groups and their local gauge transformation actions , J. Math. Phys. 26 (1985), 404-406. · Zbl 0557.22013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.